Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 17, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 5, 2016, 7:27 AM MDT for El Paso County, Texas; 8 counties in New Mexico. It took effect at May 6, 2016, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2016, 7:27 AM MDT (13:27 UTC)
- In effect from
- May 6, 2016, 12:00 PM MDT
- Expired
- May 6, 2016, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 104 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3684 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
375 WWUS84 KEPZ 051327 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 727 AM MDT THU MAY 5 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED FRIDAY AFTERNOON AND FRIDAY EVENING... .AN UPPER LEVEL LOW SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES. THIS SYSTEM WILL STRENGTHEN SURFACE WINDS BETWEEN 20 TO 30 MPH ACROSS THE REGION. ALSO RELATIVE HUMIDITIES WILL DROP TO BELOW 15 PERCENT ACROSS THE AFFECTED AREA. HUMIDITIES WILL BE A LITTLE ABOVE THRESHOLDS IN THE SACRAMENTO MOUNTAINS AND WINDS WILL BE A BELOW LITTLE THRESHOLDS IN EASTERN OTERO AND HUDSPETH COUNTIES. FIRE DANGER WILL STILL REMAIN ELEVATED IN THOSE LOCATIONS. NMZ110>112-TXZ055-060200- /O.UPG.KEPZ.FW.A.0013.160506T1900Z-160507T0200Z/ /O.NEW.KEPZ.FW.W.0017.160506T1800Z-160507T0100Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY- 727 AM MDT THU MAY 5 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT FRIDAY FOR LOW HUMIDITIES AND HIGH WINDS FOR FIRE WEATHER ZONES 055...110...111 AND 112... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MDT FRIDAY. THIS WARNING REPLACES THE PREVIOUS FIRE WEATHER WATCH. * WIND...SOUTHWEST WINDS OF 20 TO 30 MPH WITH SOME GUST OF 40 TO 45 MPH. * HUMIDITY...LOWEST HUMIDITIES WILL BE UNDER 10% * THUNDERSTORMS...AN ISOLATED THUNDERSTORM WITH SOME DRY LIGHTNING POSSIBLE MAINLY OVER THE SACRAMENTO MOUNTAINOUS. * IMPACTS...STRONG WINDS WILL RESULT IN FIRES SPREADING RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 20
1 follow-up statement
075 WWUS84 KEPZ 061254 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 654 AM MDT FRI MAY 6 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED FRIDAY AFTERNOON AND FRIDAY EVENING... .AN UPPER LEVEL LOW SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES. THIS SYSTEM WILL STRENGTHEN SURFACE WINDS BETWEEN 20 TO 30 MPH ACROSS THE REGION. ALSO RELATIVE HUMIDITIES WILL DROP TO BELOW 15 PERCENT ACROSS THE AFFECTED AREA. HUMIDITIES WILL BE A LITTLE ABOVE THRESHOLDS IN THE SACRAMENTO MOUNTAINS AND WINDS WILL BE A BELOW LITTLE THRESHOLDS IN EASTERN OTERO AND HUDSPETH COUNTIES. FIRE DANGER WILL STILL REMAIN ELEVATED IN THOSE LOCATIONS. NMZ110>112-TXZ055-070100- /O.CON.KEPZ.FW.W.0017.160506T1800Z-160507T0100Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY- 654 AM MDT FRI MAY 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 055... 110...111 AND 112... * WIND...SOUTHWEST WINDS OF 20 TO 30 MPH WITH SOME GUST OF 40 TO 45 MPH. * HUMIDITY...LOWEST HUMIDITIES WILL BE UNDER 10% * THUNDERSTORMS...AN ISOLATED THUNDERSTORM WITH SOME DRY LIGHTNING POSSIBLE MAINLY OVER THE SACRAMENTO MOUNTAINOUS. * IMPACTS...STRONG WINDS WILL RESULT IN FIRES SPREADING RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 20
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 5, 5:17 AM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 5, 5:17 AM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
517 AM MDT THU MAY 5 2016
.SYNOPSIS...
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY FROM THE RIO
GRANDE AND TO THE WEST. WE WILL SEE ABOVE NORMAL TEMPERATURES FOR
TODAY AND TOMORROW WITH BREEZY TO WINDY CONDITIONS EXPECTED FOR
FRIDAY AND INTO THE WEEKEND. COOLER TEMPERATURES WILL ARRIVE BY
THE END OF THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK.
&&
.DISCUSSION...
A CLASSIC OMEGA BLOCK PATTERN IS SETTING UP ACROSS THE CENTRAL
PART OF THE COUNTRY. AN OMEGA BLOCK PATTERN IS COMPOSED OF AN
UPPER LEVEL RIDGE WITH TWO DEEP UPPER LEVEL TROUGHS ON EITHER SIDE
OF THE RIDGE...THIS FORMS AN OMEGA SHAPE. THE PATTERN IS SLOW TO
MOVE SO THAT IS WHY IT IS CALLED A BLOCKING PATTERN. NEW MEXICO
AND FAR WEST TEXAS ARE UNDER THE RIDGE PART OF THE PATTERN WHICH
MEANS WE WILL SEE TEMPERATURES RUNNING ABOVE NORMAL TODAY AND
TOMORROW...WITH MANY LOWLAND LOCATIONS SEEING THEIR FIRST 90
DEGREE READINGS. DESPITE THE RIDGE ALOFT WE DO HAVE A NARROW BAND
OF MOISTURE THAT IS SLIPPING UP FROM THE SOUTH. THIS NARROW BAND
OF MOISTURE WILL PROVIDE JUST ENOUGH FUEL FOR A SLIGHT CHANCE FOR
THUNDERSTORMS WEST OF THE RIO GRANDE THIS AFTERNOON. AS THE UPPER
LOW TO OUR WEST SLOWLY DRIFTS TO THE EAST...IT WILL HELP FLUSH OUT
THE MOISTURE AND IT WILL HELP CRANK UP OUR WINDS. ON FRIDAY MOST
PLACES WILL BE WINDY (20 TO 30 MPH) AND OUT WEST WE MAY EVEN
APPROACH ADVISORY LEVEL WINDS (25 TO 35 MPH). UNFORTUNATELY FOR
US AS THE UPPER LOW TO OUR WEST CONTINUES ITS SLOW TREK TO THE
EAST IT WILL PASS TO OUR NORTH WHICH WILL LIMIT ANY RAIN CHANCES
AND WILL CONTINUE TO GIVE US BREEZY TO WINDY AFTERNOON CONDITIONS.
AS THE UPPER TROUGH SWINGS ON BY IT WILL SWEEP IN SOME COOLER AIR
SO WE WILL SEE ABOVE NORMAL TEMPERATURES TODAY AND FRIDAY THEN
BACK TOWARD NORMAL ON SATURDAY AND FINALLY A FEW DEGREES BELOW
NORMAL FOR SUNDAY AND MONDAY. FOR THE START AND MIDDLE PART OF
NEXT WEEK WE WILL SEE A ZONAL FLOW ACROSS THE AREA WHICH WILL GIVE
US AVERAGE HIGH TEMPERATURES AND BREEZY TO WINDY CONDITIONS EACH
AFTERNOON.
&&
.AVIATION...VALID 05/12Z-06/12Z
GENERALLY VFR CONDITIONS FOR THE NEXT 24 HOURS. WE WILL SEE A
SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS MAINLY TO
THE WEST OF THE RIO GRANDE. MOST OF US WILL NOT HAVE A CEILING
TODAY BUT THERE COULD BE SOME CLOUDS OF SCT080. I WOULD NOT BE
SURPRISED TO SEE SOME SHORT LIVED CEILINGS OF BKN080 WEST OF THE
RIVER. SURFACE WINDS WILL BE FROM THE SOUTHEAST AT 15015G25KT
THIS AFTERNOON. WE WILL SEE STRONGER WINDS ON FRIDAY.
&&
.FIRE WEATHER...
OUR WINDY SEASON LOOKS LIKE IT WILL CONTINUE INTO MAY. FOR TODAY
WE WILL SEE A SLIGHT CHANCE FOR THUNDERSTORMS WEST OF THE RIO
GRANDE SOME STORMS...ESPECIALLY IN THE GILA MAY PRODUCE DRY
LIGHTNING. WINDS WILL INCREASE ON FRIDAY AND WITH SINGLE DIGIT MIN
RH'S WE WILL SEE RED FLAG CONDITIONS BY THE AFTERNOON. WE WILL BE
BREEZY TO WINDY EACH DAY THROUGH AT LEAST TUESDAY. MIN RH'S ON
SATURDAY WILL BE IN THE LOW TEENS IN MOUNTAINS AND IN THE SINGLE
DIGITS IN THE LOWLANDS. BY SUNDAY AND MONDAY WE WILL BE A LITTLE
COOLER AND MIN RH'S WILL BE IN THE TEENS IN THE LOWLANDS AND IN
THE 20'S IN THE MOUNTAINS. THEN FOR TUESDAY THROUGH THURSDAY WE
WILL SEE MIN RH'S IN THE TEENS MOST LOCATIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 90 63 93 60 / 0 10 0 0
SIERRA BLANCA 86 59 91 58 / 0 0 10 20
LAS CRUCES 88 56 89 52 / 10 10 0 0
ALAMOGORDO 88 58 90 53 / 0 0 0 0
CLOUDCROFT 66 39 68 37 / 10 0 10 10
TRUTH OR CONSEQUENCES 87 57 87 51 / 10 10 0 0
SILVER CITY 83 49 82 42 / 10 10 0 0
DEMING 88 53 86 48 / 10 10 0 0
LORDSBURG 90 51 85 43 / 10 0 0 0
WEST EL PASO METRO 89 62 92 59 / 0 10 0 0
DELL CITY 88 54 92 53 / 0 0 10 20
FORT HANCOCK 90 61 95 59 / 0 0 10 20
LOMA LINDA 86 60 90 57 / 0 0 10 20
FABENS 89 61 94 59 / 0 0 0 10
SANTA TERESA 89 59 91 56 / 10 10 0 0
WHITE SANDS HQ 88 58 89 57 / 0 10 0 0
JORNADA RANGE 88 47 89 49 / 0 10 0 0
HATCH 91 52 90 50 / 10 10 0 0
COLUMBUS 90 56 90 51 / 10 10 0 0
OROGRANDE 88 60 91 57 / 0 0 0 0
MAYHILL 77 45 79 43 / 10 0 10 10
MESCALERO 77 43 79 42 / 10 0 10 10
TIMBERON 74 41 78 41 / 10 0 10 10
WINSTON 81 40 81 38 / 10 10 0 0
HILLSBORO 86 52 85 47 / 10 10 0 0
SPACEPORT 88 48 88 49 / 0 10 0 0
LAKE ROBERTS 83 41 81 34 / 10 10 0 0
HURLEY 85 51 83 41 / 10 10 0 0
CLIFF 88 41 83 36 / 10 10 0 0
MULE CREEK 88 41 83 34 / 10 0 0 0
FAYWOOD 87 49 84 43 / 10 10 0 0
ANIMAS 89 49 85 45 / 20 0 0 0
HACHITA 90 52 87 45 / 10 0 0 0
ANTELOPE WELLS 88 49 84 45 / 10 0 0 0
CLOVERDALE 86 51 80 43 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR NMZ110>112.
TX...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR TXZ055.
&&
BRICEHazardous weather outlook, May 5, 7:00 AM MDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 700 AM MDT THU MAY 5 2016 NMZ401>417-TXZ418>424-061300- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 700 AM MDT THU MAY 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WEST OF THE RIO GRANDE. PRECIPITATION WILL BE SPOTTY AND LIGHT. WE COULD ALSO SEE SOME DRY LIGHTNING IN THE GILA REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WE WILL SEE BREEZY TO WINDY CONDITIONS FRIDAY THROUGH TUESDAY...WITH FRIDAY BEING THE WINDIEST DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in New Mexico, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.